Alert archive / South Carolina / Flash Flood Warnings in 1998
Flash Flood Warning 18, NWS Wilmington, NC
NWS Wilmington, NC issued this flash flood warning at Jul 24, 1998, 8:38 PM EDT for Georgetown County, Williamsburg County, South Carolina. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 24, 1998, 8:38 PM EDT (00:38 UTC)
- Expired
- Jul 24, 1998, 11:35 PM EDT
- In force
- 3 hr
- Issued by
- NWS Wilmington, NC
- Area
- Whole counties
Counties Georgetown County, SC, Williamsburg County, SC
The radar
The Wilmington radar (KLTX), 113 km from the middle of the area, began a volume at 00:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 0.6 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3055 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 914 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 121 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KILM 250040 FFWILM SCC043-089-250335- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE WILMINGTON NC 838 PM EDT FRI JUL 24 1998 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A... * FLOOD WARNING FOR... GEORGETOWN COUNTY IN NORTHEASTERN SOUTH CAROLINA SOUTHERN WILLIAMSBURG COUNTY IN NORTHEASTERN SOUTH CAROLINA * UNTIL 1135 PM EDT * AT AT 840 PM EDT...THE WILMINGTON DOPPLER WEATHER RADAR ESTIMATES RAINFALL AMOUNTS OF 2 TO 4 INCHES HAVING ALREADY OCCURRED ACROSS AN AREA SOUTH OF A LINE THAT EXTENDS FROM SALTERS ACROSS RHEMS TO PAWLEYS ISLAND. THUNDERSTORM ACTIVITY CURRENTLY OVER THIS REGION COULD POSSIBLY ADD ANOTHER 1 TO 3 INCHES OF RAINFALL BEFORE THEY DISSIPATE LATE THIS EVENING. DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD! BE ESPECIALLY CAUTIOUS AT NIGHT...WHEN FLOODED ROADS ARE DIFFICULT TO SEE! IF FLOODING IS OBSERVED...ACT QUICKLY BY MOVING TO HIGHER GROUND. MOST FLOOD DEATHS OCCUR ItN AUTOMOBILES. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE ENOUGH TO FLOAT YOUR VEHICLE. CARS CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. HOEHLER
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this flash flood warning went out at Jul 24, 8:20 PM EDT, 18 minutes earlier.
Area forecast discussion, Jul 24, 8:20 PM EDT, 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON NC 820 PM EDT FRI JUL 24 1998 FRNTL SYSTEM TO DROP A BIT FURTHER S AND STALL ACROSS AT OR JUST N OF THE ILM NC CWA OVRNITE. ADAP PARAMETERS INDICATE CONVECTION FAVORABLE THRU AND PSBLY AFTR MIDNIGHT. WULD LIKE TO LEAVE A POP IN THE OVRNITE PERIOD...POP AMNT WILL BE BASED ON AREAL COVERAGE BY ISSUANCE TIME. CULD SEE SOME AREAS OF FOG OVRITE ESP ACROSS AREAS RECEIVING PCPN... THINK THERE WILL BE ENUF COVERAGE TO PLACE IN ZNS. TEMPS...MUGGY OVRNITE PERIOD. 75-80 CSTL CNTYS...MID 70S INLAND. CWF...PG TO REMAIN STRONGER ACROSS ILM NC WATERS THAN ILM SC WTRS THRU THE PERIOD...WILL REFLECT THIS IN WIND SPEEDS AND RESULTANT SEAS. SCA @THRESHOLDS COULD BE BREACHED...WILL CONTINUE HEADLNS FOR ILM NC WATERS AS PREVIOUS SHIFT INDICATED. DCH
Nearby
Flash Flood Warnings in South Carolina, 1998Every flash flood warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.